STDs - International Expert Forum
Prednisolone and HIV test result
About This Forum:

This forum is for questions and discussions relating to STDs including: Chlamydia, crabs, gonorrhea, HPV, PID, penis discharge, syphilis, testicular infections, urethritis, vaginosis, genital warts, yeast infection. All questions will be answered by a medical expert from FreedomHealth.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

Prednisolone and HIV test result

Hello Doctors,

I want to confirm if the following medications would have affected my HIV test result.

For the past month or so I have been having hives/rashes on and off, which seems to have been ruled out as an allergy by my doctor so I was prescribed with the following medications in three consecutive appointments:


1ST SESSION (7 days period)
-------------------
Prednisolone (corticosteroid) in 5 mg tablets = 10 mg thrice a day for 5 days, then 5 mg thrice a day for 2 days (180mg total in 7 days)
Ranitidine in 150 mg tablets = three times a day for 7 days
Loratadine in 10 mg tablets = once a day for 7 days

2ND SESSION (14 days period)
-------------------
Prednisolone (corticosteroid) in 5 mg tablets = 5 mg thrice a day for three days, 5 mg twice a day for 5 days, 5 mg once a day for 5 days (120mg total in 14 days)
Ranitidine in 150 mg tablets = twice a day for 14 days
Loratadine in 10 mg tablets = once a day for 14 days

3RD SESSION (14 days period)
-------------------
Loratadine in 10 mg tablets = once a day for 14 days


As you see I have been on Prednisolone (corticosteroid) for 21 days total. I took an HIV 1/2 third generation antibody test at a clinic just 12 days after I stopped taking the Prednisolone (corticosteroid) medication, my results for HIV 1 and 2 antibodies came back negative. Taking note that at that time I also still was on my Loratadine medication for another two days.

The negative HIV 1/2 third generation antibody test result was taken 30 weeks after possible exposure which was already past the window period of 6 months.

I just now understand that Prednisolone (corticosteroid) or Prednisone is an immunosuppressant drug and from what I have read there is a possibility that it may delay the production of antibodies? I want to confirm if there was ever a possibility in a false-negative test result in my case? If no, can I be absolutely certain that I do not need to ever re-test again?

Thanks.
Related Discussions
936016_tn?1332769204
Hello

Sorry for the delay.

The medications you have taken - both the corticosteroids and the antihistamines will NOT affect your HIV test result at all.

You can be confident that you are HIV negative.

best wishes, Sean
2 Comments
Blank
Avatar_m_tn
In addition to my original post and to possibly further assist with your assessment, I failed to mention that before the Predinosolone (corticosteroid) medication I already had several HIV 1/2 tests in several intervals:

12 weeks from possible exposure = negative HIV 1/2 antibody test
14 weeks from possible exposure = negative HIV 1/2 antibody test
14 weeks from possible exposure = negative HIV 1 PCR test
25 weeks from possible exposure = negative HIV 1/2 antibody test

Although I believe around the 25 weeks possible post exposure I was on and off on several over-the-counter antihistamine drugs (as I recall for a period of four weeks) because of my constant hives/rashes but this was before my Prednisolone (corticosteroid) medication.

My question in my original post still stands of course and can I take the liberty of asking another question that is relevant -- will antihistamines also affect my HIV test results in my case?

Thanks much.
Blank
Continue discussion Blank
This Forum's Experts
936016_tn?1332769204
Dr Sean CummingsBlank
FreedomHealth
London,
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank